Irreducible economies and strongly connected graphs
UNSPECIFIED. (2005) Irreducible economies and strongly connected graphs. JOURNAL OF MATHEMATICAL ECONOMICS, 41 (8). pp. 937-956. ISSN 0304-4068Full text not available from this repository.
Official URL: http://dx.doi.org/10.1016/j.jmateco.2004.10.002
In this paper we apply graph theoretic techniques to provide results for weakening the interior endowment assumption of Arrow and Debreu [Arrow, K.J., Debreu, G., 1954. Existence of an equilibrium for a competitive economy, Econometrica 22, 265-290]. We develop two conditions - C-irreducibility and C'-iffeducibility - which are sufficient for the existence of competitive equilibria in economies with weakly monotone preferences and boundary endowments. We show that C-irreducibility is different from, and C'-irreducibility weaker than, McKenzie's irreducibility [McKenzie, L.W., 1959. On the existence of general equilibrium for a competitive market, Econometrica 27, 54-71; McKenzie, L.W., 1961. On the existence of general equilibrium: some corrections, Econometrica 29, 247-2481. We also provide conditions under which McKenzie's irreducibility and Arrow and Hahn's LArrow, K.J., Hahn, E, 1971. General Competitive Analysis. Holden-Day, SanFrancisco] resource relatedness are equivalent. This answers an open question in the literature. (c) 2005 Elsevier B.V. All rights reserved.
|Item Type:||Journal Article|
|Subjects:||H Social Sciences > HC Economic History and Conditions
Q Science > QA Mathematics
H Social Sciences
|Journal or Publication Title:||JOURNAL OF MATHEMATICAL ECONOMICS|
|Publisher:||ELSEVIER SCIENCE SA|
|Official Date:||December 2005|
|Number of Pages:||20|
|Page Range:||pp. 937-956|
Actions (login required)
Downloads per month over past year